Alert archive / Louisiana / Flash Flood Warnings in 2007

Flash Flood Warning 24, NWS Shreveport, LA

June 19, 2007Grant Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Jun 19, 2007, 4:11 PM CDT for Grant Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2007, 4:11 PM CDT (21:11 UTC)
Expired
Jun 19, 2007, 6:15 PM CDT
In force
2 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Grant Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2856 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2856 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 192115
FFWSHV
LAC043-192315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
411 PM CDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 615 PM CDT

* AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LARGE AREA OF THUNDERSTORMS ACROSS SOUTHERN GRANT PARISH THAT    
  REMAINED NEARLY STATIONARY. THIS ACTIVITY WAS ONGOING MAINLY ALONG 
  AND SOUTH OF A LINE FROM MONTGOMERY TO WILLIANA LOUISIANA. DOPPLER
  RADAR ESTIMATED THAT NEARLY THREE INCHES OF RAIN HAD FALLEN DURING 
  THE PAST HOUR SOUTHEAST OF COLFAX ONTO NEAR STAY...POLLOCK AND     
  THOMPSON FERRY. AN ADDITIONAL TWO TO FOUR INCHES OF RAINFALL WILL  
  BE POSSIBLE ACROSS THIS REGION BEFORE THE RAINFALL BEGINS TO       
  DISSIPATE LATER THIS EVENING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THOMPSON
  FERRY...POLLOCK...LAKE IATT...DRY PRONG...CHRISTIE SPUR AND
  ANTONIA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3145 9269 3150 9269 3162 9281 3168 9236
      3164 9236 3162 9238 3159 9232 3149 9227
      3141 9265

$$

13
1 follow-up statement
000 
WGUS74 KSHV 192205
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
503 PM CDT TUE JUN 19 2007

LAC043-192315-
GRANT LA-
503 PM CDT TUE JUN 19 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR GRANT
PARISH...

AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A WIDESPREAD THUNDERSTORM ACTIVITY ACROSS MOST OF GRANT 
PARISH. 

WHILE RAINFALL INTENSITIES HAVE DECREASED ACROSS THE SOUTHERN HALF 
OF THE PARISH...ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL
BE POSSIBLE BEFORE THE FLASH FLOOD WARNING IS ALLOWED TO EXPIRE. 

DOPPLER RADAR ESTIMATES THAT WIDESPREAD THREE TO FOUR INCHES OF RAIN
HAD FALLEN ALONG AND SOUTH OF A LINE FROM MC NEELEY AND BENTLEY ONTO NEAR
THOMPSON FERRY. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.

LAT...LON 3145 9269 3150 9269 3162 9281 3168 9236
      3164 9236 3162 9238 3159 9232 3149 9227
      3141 9265

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 2:32 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 19, 2:32 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
232 PM CDT TUE JUN 19 2007

.DISCUSSION...

AREA RADARS AFTERNOON SEA BREEZE ACTIVITY HAS DEVELOPED OVER CENTRAL
LA...AND DESPITE CURRENT OBSERVATIONS AND LAPS ANALYSES INDICATING
SBCAPES OF 3500-4500 J/KG...CONVECTION IS STRUGGLING TO MAINTAIN
ITSELF.  THIS ACTIVITY SHOULD DIMINISH QUICKLY W/LOSS OF DIURNAL
HEATING.

OTHERWISE...UPPER LEVEL RIDGING IS ALREADY APPARENT VIA WATER VAPOR
IMAGERY...AND CENTERED OVER NM.  OVER THE NEXT FEW DAYS...MODELS
ADVERTISE WEAK PERTURBATIONS ROTATING AROUND THE PERIPHERY OF THE
RIDGE...FOR LOW-ORDER CHANCES OF CONVECTION EACH DAY.  OVER THE
WEEKEND THE RIDGE WILL BEGIN SHIFTING NORTHEAST TOWARD THE CENTRAL
PLAINS...LEAVING THE FOUR-STATE AREA HIGH AND DRY.  FORECAST
SOUNDINGS AND MODEL THICKNESSES CONTINUE TO SUGGEST OVERCUTTING
GUIDANCE NUMBERS BY A FEW DEGREES...AND WE/LL KEEP THINGS WARM.

&&

.AVIATION...

ISOLATED TO SCATTERED SHRA/TSRA ACROSS THE AIRPORTS THIS AFTERNOON
ARE EXPECTED TO GRADUALLY DISSIPATE AFTER 20/0100 UTC OR SO.  ONCE
THIS OCCURS...EXPECT MOSTLY VFR FLIGHT CATEGORIES AT AREA TERMINALS
AS UPPER RIDGING BUILDS OVER THE REGION FROM THE WEST.  UNTIL
THEN...MOSTLY VFR FLIGHT CATEGORIES COULD BE INTERMITTENTLY REDUCED
TO MVFR /OR EVEN LOWER/ IN THE VICINITY OF ANY SHRA/TSRA.  /21/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  95  73  97 /   0   0   0   0
MLU  75  92  68  96 /   0   0   0   0
DEQ  71  93  69  94 /   0   0   0   0
TXK  73  91  70  95 /   0   0   0   0
ELD  72  92  66  96 /   0   0   0   0
TYR  75  90  74  96 /   0  20  20   0
GGG  75  92  72  96 /   0  20  20   0
LFK  76  96  73  95 /   0  20  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

21/44
Hazardous weather outlook, Jun 19, 11:48 AM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 AM CDT TUE JUN 19 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-201100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1148 AM CDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON WITH
DAYTIME HEATING...MOST NUMEROUS ACROSS THE EASTERN SECTIONS OF
NORTHCENTRAL LOUISIANA...AS A WEAK UPPER LEVEL TROUGH OF LOW PRESSURE
SLOWLY SINKS SOUTH AND EAST AWAY FROM THE AREA.  REMNANT OUTFLOW
BOUNDARIES FROM EARLIER STORMS...THE UPPER LEVEL DISTURBANCE ALOFT...
AND TEMPERATURES RISING TO THE UPPER 80S AND LOWER 90S AREAWIDE...
WILL CONTRIBUTE TO THE INCREASING INSTABILITY AND LIFT THIS
AFTERNOON...SUCH THAT SOME ISOLATED THUNDERSTORMS THAT DEVELOP COULD
BECOME SEVERE...WITH DAMAGING WINDS THE MAIN THREAT.  GIVEN THAT THE
AIR MASS REMAINS SATURATED AS WELL...LOCALLY HEAVY RAINFALL WILL ALSO
BE POSSIBLE IN THE STRONGER STORMS...ESPECIALLY ACROSS NORTHCENTRAL
LOUISIANA.  THESE SHOWERS AND THUNDERSTORMS WILL DIMINISH SHORTLY
AFTER SUNSET...WITH THE LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...EMERGENCY MANAGER...AND HAM RADIO OPERATOR
ACTIVATION...MAY BE NEEDED THIS AFTERNOON ACROSS NORTHCENTRAL
LOUISIANA.

44

In the hours before

Local storm report, Jun 19, 12:17 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 PM CDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     HAYNESVILLE             32.97N 93.14W
06/18/2007                   CLAIBORNE          LA   LAW ENFORCEMENT

            SEVERAL TREES DOWNED.

&&

MBERRY

Nearby

Flash Flood Warnings in Louisiana, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.